Discussions that mention avandamet

Weight Loss board


First, I'm diabetic - type 2. I'm 25 yrs old, 5'3, about 160 lbs. I posted about this, sorta, in the diabetic thread. But I'm hauling it over here, too.

I'm on 2 kinds of medicine. One is amaryl. It works wonderfully, no side effects. The other is Avandamet, which is part Avandia and part Metformin. The metformin helps some people lose weight, the Avandia makes some people gain weight. Well, the Avandia is where my problem lies.

When I walked into my dr's office in May, I weighed 150 lbs, bloated from my period. The next week when I went back (after taking Avandamet for 1 week), I was up to 160 lbs. And even with my diabetic diet and the fact that I eat half as much as I used to, my weight has not changed.

I have a pair of jeans (Old Navy, sz 10) that I've had for years and not once had a problem buttoning that I can't fit into anymore and its killing me.

Shape-wise, I've also gained first in my middle. Always. Skinny legs, skinny arms, big tummy, big boobs. But where it used to be around my waist line, now its my lower tummy. The waist of my pants all fit the same, but the zipper area is snug (and those Old Navy Jeans are ultra low rise. :( ) My hips used to be bony, and they aren't anymore.

Does anyone have any suggestions on what to do for this? I can't change how I eat any more. I'm going to go back to the doc after my wedding (Sun) and see if he can change my medicine any, but until then... Anything at all would help at this point.

~Christie